Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 23, 2006, 4:47 PM CDT for Garfield County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2006, 4:47 PM CDT (21:47 UTC)
- Expired
- May 23, 2006, 5:15 PM CDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garfield County, NE
The radar
The North Platte radar (KLNX), 128 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 2:10 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2285 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 232148 SVRLBF NEC071-232215- /O.NEW.KLBF.SV.W.0033.060523T2147Z-060523T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 447 PM CDT TUE MAY 23 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 515 PM CDT * AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 13 MILES NORTH OF BURWELL...AND MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHWAY 11 MILE MARKER 110 A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4176 9920 4177 9879 4206 9879 4206 9920 $$ SPRINGER
1 follow-up statement
000 WWUS53 KLBF 232158 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 458 PM CDT TUE MAY 23 2006 NEC071-232215- /O.CON.KLBF.SV.W.0033.000000T0000Z-060523T2215Z/ GARFIELD NE- 458 PM CDT TUE MAY 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR GARFIELD COUNTY... AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 11 MILE MARKER 110...OR ABOUT 17 MILES SOUTHWEST OF CHAMBERS...MOVING NORTHEAST AT 40 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR NORTHWESTERN NEBRASKA. LAT...LON 4176 9920 4177 9879 4206 9879 4206 9920 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:30 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 23, 2:30 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT TUE MAY 23 2006
...FORECAST CHALLENGE WITH THIS CYCLE IS THE POTENTIAL FOR SEVERE
WEATHER THIS EVENING AND TONIGHT...
.NEAR TERM...
THUNDERSTORMS WILL CONTINUE DEVELOPING IN CENTRAL AND NORTH
CENTRAL NEBRASKA. THE ALREADY UNSTABLE CONDITIONS WILL CONTINUE TO
BECOME MORE UNSTABLE THIS EVENING...AND WIND ALONG THE SURFACE
BOUNDARY WOULD PROBABLY FAVOR SUPER CELL DEVELOPMENT AS THE BOUNDARY
WORKS TO THE EAST. SO...AT SEVERE THUNDERSTORMS ARE LIKELY IN
CENTRAL AND EASTERN NEBRASKA WITH THE POSSIBILITY OF TORNADOES. THE
RUC AND NAM BOTH INDICATE THE STORMS WORKING EAST QUICKLY AND WILL
PROBABLY BE THROUGH ONEILL AND BROKEN BOW BY ABOUT 10 PM CDT.
AFTER TONIGHT...THE PATTERN SHOULD BE FAIRLY QUIET THROUGH
MID-WEEK.
&&
.EXTENDED...
THE EXTENDED BEYOND DAY THREE HAS BEEN A BLEND OF THE CURRENT
FORECAST WITH THE 12Z GFS40. THIS SHOWS A FRONT SAGGING INTO
NORTHERN AND WESTERN NEBRASKA SATURDAY NIGHT...BRINGING THE
POSSIBILITY OF THUNDERSTORMS EACH DAY SUNDAY THROUGH TUESDAY.
TEMPERATURES MONDAY AND TUESDAY WILL BE A LITTLE LOWER THAN THEY ARE
EXPECTED TO BE DURING THE WEEKEND...BUT STILL THEY ARE LIKELY TO BE
SLIGHTLY ABOVE THE SEASONAL NORMALS.
&&
.SYNOPSIS...
DERIVED PRODUCT IMAGERY SHOWED A PLUME OF 25-30MM TOTAL
PRECIPITABLE WATER OVER ABOUT THE EASTERN HALF OF THE STATE. HAND
ANALYSIS OF THE 18Z SURFACE DATA SHOWED 55-65F DEWPOINTS ALONG AND
EAST OF U.S. HIGHWAY 83 WITH A SURFACE BOUNDARY/DRY LINE JUST TO THE
WEST. THERE WAS A CLOSED SURFACE LOW IN EASTERN MONTANA. IN THE
UPPER LEVELS AT 18Z...6.7U IMAGERY SHOWED A WELL DEVELOPED MATURING
VORTEX NEAR THE WYOMING-MONTANA-DAKOTAS BORDER. AT 19Z...THE KLNX
RADAR SHOWED RAPID THUNDERSTORM DEVELOPMENT OCCURRING IN NORTH
CENTRAL NEBRASKA EAST OF A CODY-MULLEN LINE. THE 19Z LAPS DATA
INDICATED CAPE GREATER THAN OR EQUAL TO 1000 J/KG ALONG AND EAST OF
A LINE FROM AINSWORTH THROUGH THEDFORD AND NORTH PLATTE TO MCCOOK.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NEZ006>010-026>029-038
TORNADO WATCH 380 UNTIL 02Z.
&&
SPRINGERHazardous weather outlook, May 23, 2:37 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT TUE MAY 23 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-241000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 237 PM CDT TUE MAY 23 2006 /137 PM MDT TUE MAY 23 2006/ ...TORNADO WATCH IN EFFECT NORTH CENTRAL THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH 9 PM CDT OVER NORTH CENTRAL NEBRASKA. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST DURING THE EVENING WHILE MOISTURE FOCUSES ALONG A SURFACE BOUNDARY MOVING EAST. INCREASED SHEAR ALONG THE BOUNDARY WILL BE FAVORABLE FOR THUNDERSTORMS THAT DO FORM TO BECOME TORNADIC. BY 9 PM CDT THE FRONT SHOULD BE EAST WITH GENERAL SHOWERS AND THUNDERSTORMS REMAINING POSSIBLE OVERNIGHT ACROSS THE NORTH CENTRAL...BUT THE THREAT FOR SEVERE THUNDERSTORM DEVELOPMENT ENDING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FRIDAY THROUGH SUNDAY A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE PLAINS BRINGING A CHANCE FOR THUNDERSTORMS. MOISTURE WILL BE LIMITED INITIALLY BUT BECOME MORE FAVORABLE ON SUNDAY AS THE COLD FRONT MOVES SOUTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
In the hours before
Local storm report, May 23, 3:02 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM CDT TUE MAY 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG 21 NW MULLEN 42.26N 101.33W
05/22/2006 CHERRY NE CO-OP OBSERVER
COOP OBSERVER ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH.
TREE BRANCHES OF 4 INCHES IN DIAMETER BROKEN.
&&
24The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:11 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| May 23, 3:31 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 59 min |
| May 23, 4:35 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 55 min |
| May 23, 5:12 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.